MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EIC8898-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an adenoid procedure, the procise max coblator ii wand was blocked, and the surgeon passed the wand to the scrub nurse to clean the tip of the wand.While the scrub was cleaning the tip of the wand with a gauze, the nurse noticed that the metal plate of the wand was on the gauze.Non-significant delay was reported, and the procedure was finished with a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).H10 h3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument showed fluid is in the fluid line.The electrode has been heavily used.Part of the electrode has eroded off of the device.Bio debris is present.The wand is bent from use.The irrigation and evac lines have been cut from the device.The power line has been cut from the device.Product was out of the original packaging.No packaging returned.A functional evaluation could not be performed due to the irrigation, evac, and power lines being cut from the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include the tip of the device coming into abrupt contact with a hard (metallic) object, improper insertion or removal from an apparatus, use at a higher than recommended set point or excessive force applied to the tip, vigorous use against bony surfaces.No containment or corrective actions are recommended at this time.

Brand Name
PROCISE MAX COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17199781
Report Number3006524618-2023-00262
Device Sequence Number15138965
Product Code GEI
UDI-Device Identifier00817470007473
UDI-Public00817470007473
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberEIC8898-01
Device Catalogue NumberEIC8898-01
Device Lot Number2106373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown